Been back to see consultant, iloprost didn't make a jot of difference, tried steroids, no help, had ct of heart & lungs, both seem ok, now going for heart echo & lung function test. Getting so breathless after any form of walking, climbing stairs etc, now fingers starting to split at the ends & are constantly cold. Starting to give up, there doesn't seem to be an end in sight 😢

6 Replies

  • A lot of things come and go with us. Don't give up. Carry on. I am 86.

  • Yes I agree with Zenabb, the symptoms seem to change all the time so try to keep positive and I am sending you lots of healing prayers xx

  • Hi Anne,

    I dragged myself upstairs on my elbows 20 years ago, my legs were blocks of concrete, my DLCO 63% and the CRP 120.. which is what cancer patients have before death. Had 2 young children and a husband who worked abroad. Had just moved back to the UK, no friends, no family around.

    Today I swim an hour every day, do gardening and walking for hours.

    It really is not unsurmountable although it feels this way. I even developed double vision and could't support my head in upright position for months. Stared at one point on the ceiling and waited for my last breath.

    Never give up.. will not tell you any of that nonsense about "fighting", I didn't "fight", I just survived. Kept my mind occupied with whatever I could. Listened to audio books when I couldn't read, I think I dissociated from the "patient" in me, and became the "observer" of a patient on the way to recovery. It must have been a psychological self-defense. It allowed my mind to move to a safe area and operate in safe mode; I used to tell the "patient" in me: ok, so you will die young but at least not stupid. That way I could force "her" to at least concentrate on other topics for a while.

    Hope this will give you some moral support and strength.



  • Hi Anne, this may seem an odd question, but what are you having the ilprost for?

    There may be other reasons that rhomatologists don't accept or recognise?

  • Had the iloprost at beginning of Feb, for what they believe to be raynauds, but fingers & toes just as bad, if not worse than before.

  • I have Raynauds Phenomenon, my hands are continuously changing from white to pink and back again, I also get the ischemic rash, luckily they've never burst because as soon as it appears I put cream on (Daktacort). In truth I get this anywhere? Yes everywhere!

    Raynauds Phenomenon is the spasming of your vascular system (pinching of your arteries and smaller vessels) in the skin, thus down stream is starved of oxygen rich blood? With me it is part of my general disease of vascular spasms (Vasospasms) it effects anything down stream of the pinch? IT primerally effects my heart and skin but it also affects my brain, ears, eyes, abdomen. It is not a blockage nor is it the twitching like with a muscle.

    It as taken 4.5 to 5 years to be diagnosed because it's not well known, although it is beginning to get known and quite rightly Raynauds is moving away from sclordermia, so ilprost infusion will not help?

    Normal vascular scans will not show up anything. Hypotension can be part of it or the variance of blood pressure is an indication of the condition, mine can be as high as 200/115 and as low as 100/60, it as been higher and lower than these, easily understandeable with spasms.


You may also like...